MAUDE Adverse Event Report: COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)

COOK ENDOSCOPY ACUSNARE POLYPECTOMY SNARE SOFT; KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Model Number G22704
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 08/06/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Concomitant medical products: erbe electrosurgical generator.Investigation evaluation: a product evaluation was not performed in response to this report because the product said to be involved was not provided to cook for evaluation.The report could not be confirmed.All devices from finished goods lot w4082907 have been distributed.The subassembly crimp pull test summary was reviewed and all test samples passed the pull test requirements.A discrepancy or anomaly was not observed with the product that was released for distribution.The device history record for the lot number said to be involved was reviewed.A discrepancy or anomaly was not observed with the product that was released for distribution.Investigation conclusion: we could not conduct a complete investigation because the product said to be involved was not returned for evaluation.A definitive cause for the reported observation could not be determined.The instructions for use state, "advance snare wire out of sheath and position it around polyp to be removed.Warning: when applying current, tissue must be isolated from surrounding mucosa.Failure to isolate tissue may cause fulguration of normal mucosa and/or perforation.Contact of snare wire with endoscope during electrosurgery may cause grounding, which could result in injury to patient and/or operator as well as damage to endoscope and/or snare wire." prior to distribution, all acusnare polypectomy snare softs are subjected to a visual inspection and functional testing to ensure device integrity.A review of the device history record confirmed that the lot said to be involved met all manufacturing requirements prior to shipment.Corrective action: a review of the complaint history was conducted and this represents an isolated occurrence.The likelihood of occurrence is considered remote.Corrective action is not warranted at this time based on the quality engineering risk assessment.Quality assurance will continue to monitor for complaint trends and reassess the risk assessment results as post market feedback continues to become available.
 
Event or Problem Description
During a polypectomy procedure, the physician used a cook acusnare polypectomy snare soft.The head of the snare detached in the patient.The physician got it removed successfully, and there were no adverse effects to the patient.They completed procedure with another snare.The following was received on (b)(6) 2018: the portion of the snare detached when the device was being closed.The detached portion of the snare was removed with forceps.It is unknown how many polyps were removed prior to detachment, and there are no endoscopic photos available.A section of the device did not remain inside the patient¿s body.The detached portion of the snare was retrieved with forceps.According to the initial reporter, the patient did not experience any adverse effects due to this occurrence.

Brand Name
ACUSNARE POLYPECTOMY SNARE SOFT
Common Device Name
KNS, UNIT, ELECTROSURGICAL, ENDOSCOPIC (WITH OR WITHOUT ACCESSORIES)
Manufacturer (Section D)
COOK ENDOSCOPY
4900 bethania station rd
winston-salem NC 27105
MDR Report Key7838291
Report Number1037905-2018-00390
Device Sequence Number2336615
Product Code KNS
UDI-Device Identifier00827002227040
UDI-Public(01)00827002227040(17)210619(10)W4082907
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K851958
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 08/07/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/19/2021
Device Model NumberG22704
Device Catalogue NumberSASMM-1-S
Device Lot NumberW4082907
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/07/2018
Initial Report FDA Received Date08/31/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
OLYMPUS 2.8 MM GASTROSCOPE
Outcome Attributed to Adverse Event Required Intervention;